Depression/Mental Health Expert Forum
Memory Loss due to medication
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Memory Loss due to medication

I was taking Propranolol which I had problems with.  I had some severe side effects concerning my central nervious system.  One of which was memory loss.  During the 6 months that I was taking it (for blood pressure) I started to think I was going a crazy because I was also having very vivid dreams which I was having a difficult time with.  

In real life I had learned some things that normally would have been difficult to deal with.  I learned that a loved one had cancer which I soon forgot and I learned some disturbing family issues which I had also lost.  I've been off this medication for a couple months now and all of the side effects have gone away but I am having a hard time with my memories.  What I lost during this time seam to coming back to me.  However I am having a hard time figuring out if some memories are real or not.  I now have some very vivid memories of this time that don't make much sense to me.  

For example I remember a friend who I haven't seen in many years stopped by my house - I remember this person telling me something that was very serious and I became very upset.  I remember it vividly like it happend yesterday but I don't know if it was real or not.  I guess my question is if I only suffered from temporary memory loss over 6 months will all my memories come back to me.  Will my lucid dreams still seam like they are true memories - I had some dreams that caused me to be parinoid but I now know that these were not real but does that mean that everything that I remember to be real is real?
Related Discussions
242532_tn?1269553979
These kind of memory problems do not sound like they are related to the medication, which I assume you have discontinued.. You need a thorough evaluation. I suggest you ask your doctor for an evaluation by a psychiatrist who can also prescribe medications that might make these symptoms go away.
2 Comments
Blank
Avatar_n_tn
i too take this med for blood pressure and anxiety, it doesnt work too well for anxiety though but i agree that it may not be this med thats causing memory loss, it could be combined with another med...ive been having really bad memory loss recently too from one or a combo of the meds im on, sometimes i cant remember something within a half hour
Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank